• AA
  • +
  • Info line for new patients:

    1-877-937-2282

    Dos and don’ts in responding
    to an opioid overdose

    .

    Naloxone kit OATC CATC respond to drug overdose

    CATC Naloxone kit used in responding to drug overdose.

    .

    DO:

    • Call 9-1-1
    • Support breathing by performing rescue breathing.
    • Administer naloxone, a drug that reverses the effect of opioids, as an injection or nasal spray.
    • Place the person in recovery position on their side if breathing independently.
    • Stay with person and keep him/her warm and until help arrives.

    DON’T:

    • Slap or try to forcefully stimulate the person — it will only cause further injury. If shouting, rubbing knuckles on the sternum, or light pinching will not awaken the person, he/she may be unconscious.
    • Put the person into a cold bath or shower. This increases the risk of falling, drowning or going into shock.
    • Inject the person with any substance (salt water, milk, speed, heroin, etc).
    • Try to make the person vomit drugs that he/she may have swallowed. Choking or inhaling vomit into the lungs can cause death.

    ** Naloxone Kits: A drug that reverses the effect of opioids, as an injection or nasal spray. ALL friends/family should have naloxone and know how to use it.

    Click to listen highlighted text!